MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR
Model Number BSM-6501A
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184); Application Program Problem (2880); Output Problem (3005); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) is constantly rebooting with a blue error.The bme does not know if the unit was in patient use or not.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) is constantly rebooting with a blue error.The bme does not know if the unit was in patient use or not.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that when the unit powers on they could only see the backlight and not the actual screen.The bme does not know if the unit was in paitent use or not.Investigation conclusion: the customer ordered parts to repair the device on their own.The device has been in service since (b)(6) 2009.A review of the history of the serial number identified no similar events.Based on the available information, a definitive root cause could not be identified.A defective display can be caused by electronic failure, power surge, physical damage, and wear and tear.The reported issue has only been a single occurrence on the device.The issue could be resolved by replacing the malfunctioning part.Corrected information: h6 medical device problem codes revised from 2880, 4032 and corrected to 3005, 1184, 1183.Both b5 and h10 narrative have been corrected from the following: the biomedical engineer (bme) reported that the bedside monitor (bsm) is constantly rebooting with a blue error.The bme does not know if the unit was in paitent use or not.Corrected to: the biomedical engineer (bme) reported that when the unit powers on they could only see the backlight and not the actual screen.The bme does not know if the unit was in paitent use or not.
 
Event or Problem Description
The biomedical engineer (bme) reported that when the unit powers on they could only see the backlight and not the actual screen.The bme does not know if the unit was in paitent use or not.

Brand Name
BSM-6501A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2-314
JA   370-2314
MDR Report Key16345029
Report Number8030229-2023-03282
Device Sequence Number6824300
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public04931921103548
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6501A
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown